MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-007-020
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Dyspnea (1816)
Date of Event 08/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It is unknown if the device is returning for analysis.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 20mm amplatzer amulet left atrial appendage occluder was chosen for implant using a 14f amplatzer amulet delivery sheath.The sizing of the device was determined by transthoracic echocardiogram (tte) and angiography.The left atrial pressure was above 12mmhg and 500 ml of fluids were given.The amulet was successfully implanted.The close criteria was not completely satisfied, as the device was too proximal (c) and the orientation was not perfect (o).The tension test was performed and device compression was in a tire shape.After the procedure, during night the patient complained of shortness of breath and was subsequently placed in the intensive care unit with suspected pulmonary edema.The patient remained stable.Two days after implantation, the on-call physician who had also implanted the occluder performed another tee and observed that the occluder had embolized into the left ventricle.The physician mentioned the cause of embolization was potentially undersized and too proximal device.The patient subsequently underwent surgery and reported stable.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
An event of device embolization into the left ventricle, after the device implant was reported.The reviewer noted: ¿3 videos were provided.2 were of sizing of the laa (1 fluoro and 1 echo).The third video shows the embolized device via tee imaging.No imaging of the final implanted occluder prior to embolization was provided.¿ a returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Additionally, a review of the complaint history identified no similar complaints reported from this lot.Based on available information and without the device to analyze, the cause of the reported event could not be conclusively determined.The reported surgical intervention was a result of case-specific circumstances as the embolized device was surgically removed.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23265377
Report Number2135147-2025-05745
Device Sequence Number10146316
Product Code NGV
UDI-Device Identifier00811806013473
UDI-Public(01)00811806013473(17)291031(10)10627855
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-007-020
Device Catalogue Number9-ACP2-007-020
Device Lot Number10627855
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2025
Supplement Date Received by Manufacturer10/22/2025
Initial Report FDA Received Date10/10/2025
Supplement Report FDA Received Date11/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown